Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

On birth control, no periods, have stomach cramps, headaches, negative pregnancy test. Had taken morning after pill. Could that cause delay?

Hi i m on a birth control with 21tablets however my period was to come between the seven day pause but it s day six and it has not come, my stomach is cramping and I have headaches and I feel uncomfortable, I took a pregnancy test this morning and it s negative, while on the seven day pause I did take a morning after pill so I don t know if that may be delaying my period and i m also extremely stressed, please help
Asked On : Mon, 6 Aug 2012
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Mar 2013
Thanks for trusting us with your health concern.
In response to the emergency contraceptive pill, there is invariably some amount of withdrawal bleeding / spotting which occurs within a few days.
It is not a rule however, so maybe you missed it, or might still experience it.
Now, birth control pills if taken consistently , need no back up, even on the pill free week.
Doubling it with emergency contraceptives is useless and adds to the side effects.
It would mostly alter your normal periods, either cause them to be early or late by a week or more days.
Hence, you might experience a period later than expected.
Since you had unprotected sex, it is best to take a pregnancy test if you miss your normal period.
Otherwise do not worry, as the pill will protect you, so will the ECP.
Please remember that emergency contraceptive pills are NOT a substitute for contraception.
Taking them repeatedly and so casually will ultimately cause her more loss than gain.
All the best
Answered: Sun, 30 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor